MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE 3 VAD MODULAR CABLE; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE 3 VAD MODULAR CABLE; VENTRICULAR (ASSIST) BYPASS
Model Number 106525
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that modular cable was broken.The modular cable was exchanged.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported damage to the modular cable was confirmed through review of the submitted image; however, a specific cause for the observed damage could not be conclusively determined through this evaluation.The submitted image captured a tear in the patient¿s outer jacket.The armor layer at the location of the tear was exposed but appeared intact with no wires visible.Although a specific cause for the observed damage and discoloration could not be conclusively determined, it did not appear to have contributed to an electrical issue as no alarms were reported by the customer.Multiple attempts were made to obtain additional information regarding the reported event; however, no additional information has been provided by the account.The patient remains ongoing on left ventricular assist system (lvas) support with no further events reported at this time.The lot number was not provided.This product is not serialized.The lot number is not printed on the product and is only available on the box/at the time the product is opened.This is not an out of box failure and the failure mode was not noticed at initial use.The reported event and subsequent investigation do not indicate an issue with the manufacture of the product.The current revisions of the ifu and patient handbook can be found on the eifu page of the abbott website.The heartmate 3 lvas ifu, rev.C and the heartmate 3 lvas patient handbook, rev.B are currently available.The patient handbook cautions users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.Section 2 of the ifu, ¿system operations,¿ explains that if it has been determined that damage has been detected in the modular cable, it should be replaced and provides instructions on how to do so.The ifu and patient handbook contain information on how to clean and care for the driveline.Section 6 of the ifu and section 4 of the patient handbook instruct the user to keep the driveline clean and check the driveline daily for signs of damage, such as cuts, holes, or tears.The patient handbook also states, ¿call your hospital contact right away if the driveline is damaged (or might be damaged)." section 7 of the ifu and section 5 of the patient handbook provide additional instructions regarding driveline care in sub-sections entitled, "what not to do: driveline and cables.¿ furthermore, section 8 of the ifu and section 4 of the patient handbook instruct the user to clean exterior surfaces of the driveline cables with a damp, lint-free cloth and if more aggressive cleaning is needed, to use warm water and mild dish soap.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was additionally reported that the damage was on the outer layer of the modular cable only.No internal wire exposure was reported.

Brand Name
HEARTMATE 3 VAD MODULAR CABLE
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23312640
Report Number2916596-2025-06479
Device Sequence Number5788829
Product Code DSQ
UDI-Device Identifier05415067039385
UDI-Public(01)05415067039385
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number106525
Device Catalogue Number106525
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2025
Supplement Date Received by Manufacturer12/05/2025
Initial Report FDA Received Date10/16/2025
Supplement Report FDA Received Date12/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale